Alert archive / Georgia / Small Craft Advisories in 2012

Small Craft Advisory 47, NWS Charleston, SC

September 8, 2012

NWS Charleston, SC issued this small craft advisory at Sep 8, 2012, 3:44 AM EDT. It took effect at Sep 8, 2012, 9:50 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2012, 3:44 AM EDT (07:44 UTC)
In effect from
Sep 8, 2012, 9:50 PM EDT
Expired
Sep 9, 2012, 2:58 PM EDT
In force
17 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WHUS72 KCHS 080744
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
344 AM EDT SAT SEP 8 2012


AMZ374-081545-
/O.NEW.KCHS.SC.Y.0047.120909T0000Z-120913T0600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
344 AM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
2 AM EDT THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
9 follow-up statements
948 
WHUS72 KCHS 081059
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
659 AM EDT SAT SEP 8 2012

AMZ374-081900-
/O.CON.KCHS.SC.Y.0047.120909T0000Z-120913T0600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
659 AM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM EDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM EDT THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
058 
WHUS72 KCHS 081331
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
931 AM EDT SAT SEP 8 2012

AMZ374-082145-
/O.CON.KCHS.SC.Y.0047.120909T0000Z-120913T0600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
931 AM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM EDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM EDT THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
320 
WHUS72 KCHS 081616
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1216 PM EDT SAT SEP 8 2012

AMZ374-090030-
/O.CON.KCHS.SC.Y.0047.120909T0000Z-120913T0600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1216 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM EDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM EDT THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
193 
WHUS72 KCHS 081900
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EDT SAT SEP 8 2012

AMZ374-090300-
/O.EXT.KCHS.SC.Y.0047.120909T0300Z-120913T0600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
300 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
2 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 PM THIS EVENING
TO 2 AM EDT THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
019 
WHUS72 KCHS 090150
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
950 PM EDT SAT SEP 8 2012

AMZ350-091000-
/O.EXB.KCHS.SC.Y.0047.120909T0150Z-120909T1000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
950 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-091000-
/O.EXT.KCHS.SC.Y.0047.120909T0150Z-120913T0600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
950 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT
THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
256 
WHUS72 KCHS 090737
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
337 AM EDT SUN SEP 9 2012

AMZ350-090845-
/O.CAN.KCHS.SC.Y.0047.000000T0000Z-120909T1000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
337 AM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

AMZ374-091600-
/O.EXT.KCHS.SC.Y.0047.000000T0000Z-120910T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
337 AM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
733 
WHUS72 KCHS 091337
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
937 AM EDT SUN SEP 9 2012

AMZ374-092145-
/O.CON.KCHS.SC.Y.0047.000000T0000Z-120910T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
937 AM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
572 
WHUS72 KCHS 091619
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1219 PM EDT SUN SEP 9 2012

AMZ374-100030-
/O.CON.KCHS.SC.Y.0047.000000T0000Z-120910T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1219 PM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
829 
WHUS72 KCHS 091858
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT SUN SEP 9 2012

AMZ374-092000-
/O.CAN.KCHS.SC.Y.0047.000000T0000Z-120910T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
258 PM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 1:46 AM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 8, 1:46 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
146 AM EDT SAT SEP 8 2012

.SYNOPSIS...
WEAK HIGH PRESSURE WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC
THROUGH TONIGHT WITH A SUBTLE TROUGH OF LOW PRESSURE PERSISTING
INLAND. A COLD FRONT WILL APPROACH LATE SATURDAY AND MOVE SLOWLY
THROUGH THE AREA THROUGH SUNDAY. STRONG HIGH PRESSURE WILL BUILD
FROM THE NORTH IN WAKE OF THE FRONT AND PERSIST THROUGH MUCH OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE UPPER LEVEL PATTERN SHOWS A WEAKENING TUTT LOW NE OF THE
BAHAMAS...SHORT WAVE RIDGING ATOP THE AREA FROM THE MAIN ANTICYCLONE
CENTERED NEAR THE OLD MEXICO AND US BORDER. THERE IS ALSO A
DISTURBANCE IN THE NORTHERN GULF ASSOCIATED WITH REMNANT ENERGY
FROM WHAT ONCE WAS ISAAC. AT THE SURFACE...THERE IS RIDGING FROM
THE ATLANTIC ACROSS FL...WEAK TROUGHINESS LOCALLY AND WEAK LOW
PRESSURE SOUTH OF NEW ORLEANS. A COLD FRONT IS ALSO NOTED IN THE
CENTRAL STATES. THAT FRONT WILL SLIP TOWARD THE SE TONIGHT...WHILE
THE SURFACE LOW IN THE GULF DRIFTS NE TONIGHT.

CONVECTION HAS DISSIPATED ACROSS THE AREA...BUT COULD SEE SOME
ISOLATED SHOWERS AND THUNDERSTORMS DEVELOP OFFSHORE LATER TONIGHT
WHERE THE BEST LOW LEVEL CONVERGENCE WILL OCCUR. IT/LL BE ANOTHER
WARM AND STICKY NIGHT WITH OVERNIGHT LOWS MAINLY IN THE LOWER AND
MIDDLE 70S.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
SATURDAY/SATURDAY NIGHT...THE SYNOPTIC PATTERN WILL GO THROUGH A
TRANSITION STAGE AS THE WEAK RIDGING ALOFT WILL GIVE WAY TO THE
FORMATION OF A BROAD AND GRADUALLY AMPLIFYING TROUGH THAT WILL MOVE
INTO THE EAST/SE STATES. THIS DEVELOPING TROUGH WILL FORCE THE
PERSISTENT TUTT LOW IN THE SW ATLANTIC TO OPEN UP AND SHIFT
EAST/NE...WHILE THE WEAK DISTURBANCE IN THE NORTHERN GULF OF MEXICO
BECOMES ABSORBED INTO THE TAIL END OF THE TROUGH. THIS SCENARIO WILL
ALLOW FOR A FAIRLY DECENT COLD FRONT TO HEAD SE TOWARD THE
APPALACHIAN CHAIN SATURDAY...THEN INTO AREA SATURDAY NIGHT. THE
FRONTAL PROGRESSION WILL SLOW AFTER IT CROSSES THE MOUNTAINS AS IT
BEGINS ORIENTED PARALLEL TO THE FLOW ALOFT.

MOISTURE WILL INCREASE IN ADVANCE OF THE FRONT...INITIALLY ON
SATURDAY COMING FROM THE SW AS MOISTURE ASSOCIATED WITH THE GULF OF
MEXICO FEATURE IS DRAWN NE AND SKIRTS THE SOUTHERN SECTIONS OF THE
CWFA. THEN DEEPER MOISTURE ADVECTS INTO THE AREA SATURDAY NIGHT AS
THE FRONT DRAW CLOSER...AND PWATS CLIMB TO 1.75-2.00 INCHES. IT
LOOKS LIKE ANY EARLY MORNING CONVECTION SATURDAY WILL STAY OFFSHORE
AS THE LOW LEVEL FLOW IS TOO MUCH OFFSHORE THE COAST. THUS WE/LL
KEEP THE MORNING HOURS DRY...SHOWING COVERAGE INCREASING DURING THE
AFTERNOON AS THE GULF MOISTURE STARTS TO WORK ITS WAY IN...AND
INTERACTS WITH THE RESULTANT SEA BREEZE. WE/LL LIMIT POPS TO SLIGHT
CHANCE NORTH AND CHANCE SOUTH SATURDAY AFTERNOON...BUT AS DEEPER
MOISTURE POOLS AS THE FRONT APPROACHES SATURDAY NIGHT AND BETTER
UPPER FORCING ARRIVES WE/LL INCREASE COVERAGE TO 50 PERCENT. THIS
WILL BE A CONSERVATIVE FORECAST FOR SOME LOCATIONS...AND FIGURE THAT
LATER FORECAST ISSUANCES WILL NEED TO RAISE POPS AT LEAST FOR PARTS
OF THE AREA ONCE TRENDS BECOME MORE DEFINED.

THERE IS LITTLE IF ANY HEIGHT FALLS SATURDAY AND SATURDAY
NIGHT...THE BEST UPPER DIFFLUENCE REMAINS NORTH AND WEST WHILE THE
INSTABILITY IS RATHER WEAK. WITH POOR MID LEVEL LAPSE RATES AND
SBCAPES NO MORE THAN ABOUT 1200-1800 J/KG WE/RE NOT THAT IMPRESSED
WITH THE SEVERE POTENTIAL. HOWEVER...LOW LEVEL LAPSE RATES SATURDAY
AFTERNOON/EVENING AS AS HIGH AS 8-9C AND 0-6 KM BULK SHEAR DOES
CLIMB AS HIGH AS 15-25 KT LATE SATURDAY INTO SATURDAY NIGHT. SO FOR
THAT REASON WE CAN/T RULE OUT A FEW STRONGER STORMS...AND WITH
BOUNDARY INTERACTIONS POSSIBLE AND DCAPES AS HIGH AS 800-1000
J/KG...WITH LINGERING MID LEVEL DRY AIR THERE IS A RISK OF STRONG
WINDS.

850 MB TEMPS ARE FAIRLY UNIFORM AROUND 18C ACROSS THE AREA
SATURDAY...AND WITH SOME COMPRESSIONAL HEATING AHEAD OF THE FRONT WE
LOOK FOR MAX TEMPS A COUPLE OF DEGREES EITHER SIDE OF 90 AWAY FROM
THE A SLIGHTLY COOLER BEACHES. EXTREMELY MUGGY CONDITIONS AS THE
FRONT LIMPS TOWARD THE AREA SATURDAY NIGHT...WITH LOWS FROM SOME
UPPER 60S IN ALLENDALE TO THE LOWER AND MIDDLE 70S ELSEWHERE.

SUNDAY/SUNDAY NIGHT...A SHORT WAVE EMBEDDED WITHIN THE TROUGH ALOFT
OVER THE EASTERN U.S. WILL PUSH THROUGH THE AREA DURING THE LATE
MORNING/AFTERNOON HOURS...EVENTUALLY PUSHING THE SLOW MOVING COLD
FRONT THROUGH AT THE SURFACE. ALTHOUGH DRIER AIR WILL ARRIVE IN WAKE
OF THE FRONT AS A COOLER AND DRIER AIR MASS FROM CANADA BEGINS TO
ARRIVE FROM THE NW...THERE ARE STILL SOME UNCERTAINTIES IN REGARDS
TO THE TIMING SINCE THE FRONT INITIALLY WILL BE PARALLEL TO THE FLOW
ALOFT. WE/LL SHOW SLIGHT CHANCE POPS NORTH AND NW TO CHANCE POPS
SOUTH AND SE SUNDAY...THEN ONLY SLIGHT POPS FAR SE SUNDAY NIGHT.
FURTHER REFINEMENTS WILL BE POSSIBLE PENDING THE PROGRESSION OF THE
FRONT. AS 850 MB TEMPS FALL TO 14-16C ON SUNDAY...THEN DOWN A COUPLE
OF MORE DEGREES CELSIUS SUNDAY NIGHT...THERE WILL EVENTUALLY BE A
MORE NOTICEABLE CHANGE IN THE AIR. MAX TEMPS SUNDAY WILL BE IN THE
MID AND UPPER 80S...AND MIN TEMPS SUNDAY NIGHT AT PRESENT WILL RANGE
FROM LOWER 60S NW TIER TO THE MID AND UPPER 60S MOST ELSEWHERE. THE
EXCEPTION WILL BE THE COASTLINE WHERE SOME LOWER 70S WILL BE COMMON.

MONDAY...A DRY WEST AND NW FLOW WILL ENCOMPASS THE REGION AS
CANADIAN HIGH PRESSURE SETTLES INTO THE EASTERN HALF OF THE NATION.
PLENTIFUL SUNSHINE AND 850 MB TEMPS AROUND 12-13C WILL COMBINE WITH
LOWER HUMIDITY LEVELS TO PROVIDE THE AREA WITH THE FIRST HINTS OF
AUTUMN-LIKE WEATHER...WITH MAX TEMPS IN THE LOWER-MIDDLE 80S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
DRY AND COOLER CONDITIONS WILL PERSIST THROUGH MUCH OF NEXT WEEK
AS HIGH PRESSURE REMAINS THE DOMINANT WEATHER FEATURE OVER THE
SOUTHEASTERN UNITED STATES. LIGHT NORTH/NORTHEAST FLOW WILL KEEP SKIES
MOSTLY SUNNY WITH OVERALL HIGH TEMPS IN THE MID 80S AND OVERNIGHT
LOWS IN THE LOW/MID 60S. EXPECT A GRADUAL INCREASE IN MOISTURE LATE
WEEK AS WINDS BECOME ONSHORE AROUND THE SOUTHERN BASE OF HIGH
PRESSURE TO THE NORTHEAST.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS ARE EXPECTED TO PREVAIL AT KCHS AND KSAV THROUGH
06Z SUNDAY. THERE IS A LOW PROBABILITY THAT MVFR CEILINGS COULD
DEVELOP FOR A FEW HOURS TOWARD DAYBREAK DUE TO STRATUS FORMATION.
ISOLATED SHOWERS AND THUNDERSTORMS COULD DEVELOP LATE THIS
AFTERNOON...WITH SLIGHTLY BETTER COVERAGE EXPECTED ACROSS
SOUTHEAST GEORGIA. AS A RESULT...HAVE INCLUDED A PROB30 GROUP FOR
THUNDERSTORMS FROM 21-01Z AT ONLY KSAV. THE POTENTIAL FOR SHOWERS
AND THUNDERSTORMS WILL INCREASE AS THE NIGHT PROGRESSES AHEAD OF A
COLD FRONT...BUT IT IS VERY POSSIBLE THE BULK OF THE CONVECTION
WILL OCCUR AFTER THE VALID TAF PERIOD SO WILL NOT INCLUDE MENTION
IN THE FORECAST AT THIS TIME.

EXTENDED AVIATION OUTLOOK...THERE IS MODERATE RISK OF MVFR/IFR
CONDITIONS IN ASSOCIATION WITH A COLD FRONT LATE SATURDAY
NIGHT/EARLY SUNDAY. OTHERWISE VFR CONDITIONS WILL PREVAIL.

&&

.MARINE...
TONIGHT...WEAK HIGH PRESSURE OVER THE SOUTHWEST ATLANTIC AND A SUBTLE
TROUGH OF LOW PRESSURE INLAND WILL MAINTAIN A SOUTHWEST FLOW OVER
THE COASTAL WATERS. SOME WEAK SURGING WILL KEEP WINDS UP AROUND 15
KT FOR THE REMAINDER OF THE NIGHT. SWELL GENERATED FROM TROPICAL
CYCLONE LESLIE...WITH PERIODS OF AROUND 12 SECONDS...WILL CONTINUE
TO IMPACT THE WATERS AND EXPECT SEAS TO REMAIN 2-4 FT WITHIN 20 NM
AND UP TO 5 FT ACROSS THE OUTER GEORGIA WATERS.

SATURDAY/SATURDAY NIGHT...THE PRESSURE GRADIENT WILL TAKE ON A
TIGHTER FORM AS IT INCREASES BETWEEN AN UPSTREAM COLD FRONT AND WEAK
ATLANTIC HIGH PRESSURE. WHILE MIXING IS TEMPERED BY THE WARM
ADVECTION...WE STILL LOOK FOR SW WINDS TO CLIMB AS HIGH AS 13-18 KT
SATURDAY AND 15-20 KT MUCH OF SATURDAY NIGHT. THE WAVE SPECTRUM WILL
BE COMPRISED OF BOTH LONG PERIOD SWELL ENERGY AND SHORT PERIOD WIND
DRIVEN WAVES. CONFIDENCE AND PROBABILITIES ARE NOT HIGH ENOUGH TO
ISSUE ANY SCA FOR THE OUTER GA WATERS...BUT THERE COULD BE SOME 6
FOOTERS ARRIVING NEAR 50 OR 60 NM OFF THE SE GA COAST LATE SATURDAY
INTO SATURDAY NIGHT. FOR THE MOST PART IT LOOKS LIKE SEAS WILL MAX
OUT AT 3-5 FEET. MARINERS ARE ADVISED THAT SOME STRONGER T-STORMS
ARE POSSIBLE OUT AHEAD OF THE FRONT...WITH GUSTY WINDS...HEAVY RAINS
AND LIGHTNING STRIKES TO OCCUR.

SUNDAY/SUNDAY NIGHT...THE COLD FRONT WILL GRADUALLY PUSH THROUGH THE
COASTAL WATERS...ALLOWING FOR WINDS TO CLOCK AROUND FROM WEST AND
NW EARLY SUNDAY TO THE NORTH AND NE BY LATE SUNDAY INTO SUNDAY
NIGHT. WIND SPEEDS SUNDAY WILL BE NO MORE THAN ABOUT 10-13 KT...BUT
COOL ADVECTION SUNDAY NIGHT AND MODEST PINCHING AS HIGH PRESSURE
BUILDS FROM THE NW WILL ALLOW FOR SPEEDS TO INCREASE TO AROUND 12-17
KT. SEAS WILL BE CAPPED AT 5 FEET...STILL THE MIXTURE OF LONG
PERIOD SWELLS AND SHORT PERIOD WIND DRIVEN WAVES.

MONDAY...THERE WILL EXIST ENOUGH OF A GRADIENT BETWEEN THE DEPARTING
COLD FRONT AND A 1023 MB HIGH CENTERED OVER THE OHIO VALLEY TO
GENERATE NORTH TO NE WINDS AS HIGH AS 15-20 KT. THIS FAVORABLE FETCH
IN TURN WILL ALLOW FOR SEAS TO BUILD ANOTHER FOOT...AND MARGINAL
SCA/S WILL BE POSSIBLE ESPECIALLY ACROSS AMZ374.

TUESDAY THROUGH WEDNESDAY...SMALL CRAFT ADVISORY CONDITIONS MAY
LINGER THROUGH MID-WEEK OVER OUTER GEORGIA WATERS WHILE
NORTH/NORTHEAST FLOW PERSISTS IN THE CIRCULATION AROUND STRONG HIGH
PRESSURE TO THE NORTH.

RIP CURRENTS...A CONTINUATION OF LONG PERIOD SWELLS FROM TC LESLIE
WILL IMPACT THE BEACHES AGAIN ON SATURDAY...RESULTING IN A MODERATE
RISK OF RIP CURRENTS. THE RISK WILL REMAIN ELEVATED INTO AT LEAST
EARLY NEXT WEEK WITH LINGERING SWELL ENERGY AND EVENTUALLY A NE
FETCH DEVELOPING.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JAQ
SHORT TERM...33
LONG TERM...DPB
AVIATION...JAQ
MARINE...JAQ/RJB
Hazardous weather outlook, Sep 7, 3:13 PM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT FRI SEP 7 2012

GAZ117-119-139-141-SCZ048>051-081915-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
313 PM EDT FRI SEP 7 2012

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SATURDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

RIP CURRENTS...THE COMBINATION OF A DEVELOPING ONSHORE FLOW AND
CONTINUED SWELL ENERGY FROM DISTANT TROPICAL CYCLONE LESLIE WILL
MAINTAIN AN ENHANCED RISK FOR RIP CURRENTS INTO AT LEAST EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-081915-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
313 PM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Sep 7, 10:53 PM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1053 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     2 W MONTGOMERY          31.95N  81.15W
09/07/2012                   CHATHAM            GA   EMERGENCY MNGR

            TREE AND POWER LINE DOWN AT COFFEE BLUFF AND COFFEE
            VILLA ROAD.

&&

EVENT NUMBER CHS1200765

VB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 3:11 PM EDTSpecial Marine WarningCHS2 hr
Sep 8, 3:16 PM EDTSpecial Weather StatementCHSMcIntosh29 min
Sep 8, 3:36 PM EDTSpecial Weather StatementCHSBulloch, Effingham54 min
Sep 8, 3:55 PM EDTSpecial Weather StatementCHSLiberty, Long35 min
Sep 8, 1:28 PM EDTSpecial Weather StatementCHSCharleston47 min
Sep 8, 4:26 PM EDTSpecial Weather StatementCHSHampton64 min
Sep 8, 5:03 PM EDTSpecial Weather StatementCHSColleton57 min
Sep 8, 5:43 PM EDTSpecial Weather StatementCHSDorchester62 min

Nearby

Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.